Dear Dr. Redmond, I have questions about high DHEA...
My DHEA level was 471 and I think the top end of the range was 270. Iíve been losing my hair for a year since starting birth control. The shedding increased for a while when I stopped the pill. My endocrinologist put me on 200mg of spironolactone daily. I have some general questions related to DHEA and would be so grateful for your reply.
1. How does DHEA get to be high?
2. In addition to taking spironolactone, should one also take something to raise estrogen levels? Iím not interested in taking bcp because of the hair loss I experienced.
3. Should an endocrinologist be looking at estrogen levels in conjunction with testosterone for treatment? I believe that was also checked and everything else was normal. Therefore, if estrogen level is normal with a high DHEA, is the only treatment generally just to lower the DHEA?
4. How long does it take to balance out your DHEA when taking sprionolactone?
5. How does menopause affect you if your DHEA is already high? Iím not at menopause but worry about a surgically induced one.
Thank you very much for your reply. I'm anxious to get your book and learn more about how I can manage these issues.
By kathy schinner in forum Women's Hair Loss: Start Your Own Topic
Last Post: 12-18-2008, 07:21 AM
» The Bald Truth